Alert archive / Wisconsin / Tornado Warnings in 2022
Tornado Warning 16, NWS La Crosse, WI
NWS La Crosse, WI issued this tornado warning at Jun 15, 2022, 4:47 PM CDT for Adams County, Juneau County, Wisconsin. It was in force for 43 min. 7 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 15, 2022, 4:47 PM CDT (21:47 UTC)
- Expired
- Jun 15, 2022, 5:30 PM CDT
- In force
- 43 min
- Issued by
- NWS La Crosse, WI
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 1.0 in
Counties Adams County, WI, Juneau County, WI
The radar
The La Crosse radar (KARX), 97 km from the middle of the area, began a volume at 21:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 15, 4:47 PM CDT | TSTM WND DMG | Mauston, WI | CONFIRMED TORNADO. DAMAGE TO HOSPITAL AND GROUNDS. |
| Jun 15, 4:47 PM CDT | TORNADO 1 | Mauston, WI | CORRECTS PREVIOUS TSTM WND DMG REPORT FROM MAUSTON. CONFIRMED TORNADO BY SPOTTER. DAMAGE TO HOSPITAL AND GROUNDS. |
| Jun 15, 4:50 PM CDT | TSTM WND DMG | Mauston, WI | FLIPPED TRAILERS AND POLES DOWN. ROOFS BLOWN OVER. TIME ESTIMATED FROM RADAR. |
| Jun 15, 4:58 PM CDT | TSTM WND DMG | Mauston, WI | REPORT FROM MPING: 3-INCH TREE LIMBS BROKEN; POWER POLES BROKEN. |
| Jun 15, 5:05 PM CDT | TSTM WND DMG | Mauston, WI | STREET SIGNS DOWN, SIGNAL LIGHTS DAMAGED. |
| Jun 15, 5:10 PM CDT | TSTM WND DMG | 5 Wnw White Creek, WI | LOTS OF TREE DAMAGE IN THE QUINCY BLUFFS AREA. |
| Jun 15, 5:20 PM CDT | TSTM WND DMG | 1 E Mauston, WI | REPORT FROM MPING: 3-INCH TREE LIMBS BROKEN; POWER POLES BROKEN. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this tornado warning; the first came 0 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 15, 2:28 PM CDT | Tornado Watch | SPC | 10 hr |
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 12:00Z, 9.8 hours before the alert went out and 166 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1556 J/kg
- Mixed-layer CIN
- -161 J/kg
- Mixed-layer LCL
- 1252 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- -27 m²/s²
- 0-3 km storm-relative helicity
- 23 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.3
The text
As transmitted.
153
WFUS53 KARX 152147
TORARX
WIC001-057-152230-
/O.NEW.KARX.TO.W.0016.220615T2147Z-220615T2230Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service La Crosse WI
447 PM CDT Wed Jun 15 2022
The National Weather Service in La Crosse has issued a
* Tornado Warning for...
Southeastern Juneau County in central Wisconsin...
West central Adams County in central Wisconsin...
* Until 530 PM CDT.
* At 447 PM CDT, a severe thunderstorm capable of producing a tornado
was located over Mauston, moving northeast at 55 mph.
HAZARD...Tornado and quarter size hail.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* This dangerous storm will be near...
Friendship and Adams around 505 PM CDT.
Other locations impacted by this tornadic thunderstorm include
Highway 13 And County E, White Creek, Lemonweir, Castle Rock, The
Town Of Quincy and Castle Rock Dam.
This includes Interstate 90/94 between mile markers 65 and 72.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 4376 9008 4384 9012 4400 8981 4380 8980
TIME...MOT...LOC 2147Z 235DEG 49KT 4382 9004
TORNADO...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
$$
Rieck2 follow-up statements
227
WWUS53 KARX 152152
SVSARX
Severe Weather Statement
National Weather Service La Crosse WI
452 PM CDT Wed Jun 15 2022
WIC001-057-152230-
/O.CON.KARX.TO.W.0016.000000T0000Z-220615T2230Z/
Juneau WI-Adams WI-
452 PM CDT Wed Jun 15 2022
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 530 PM CDT FOR EAST
CENTRAL JUNEAU AND WEST CENTRAL ADAMS COUNTIES...
At 451 PM CDT, a confirmed tornado was located 7 miles northeast of
Mauston, moving northeast at 55 mph.
HAZARD...Damaging tornado and quarter size hail.
SOURCE...Weather spotters confirmed tornado.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
This tornado will be near...
Friendship and Adams around 505 PM CDT.
Other locations impacted by this tornadic thunderstorm include
Highway 13 And County E, White Creek, Castle Rock, The Town Of Quincy
and Castle Rock Dam.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
To repeat, a tornado is on the ground. TAKE COVER NOW! Move to a
basement or an interior room on the lowest floor of a sturdy
building. Avoid windows. If you are outdoors, in a mobile home, or in
a vehicle, move to the closest substantial shelter and protect
yourself from flying debris.
&&
LAT...LON 4379 9005 4387 9005 4400 8981 4380 8980
TIME...MOT...LOC 2151Z 235DEG 49KT 4386 8996
TORNADO...OBSERVED
MAX HAIL SIZE...1.00 IN
$$
Rieck956
WWUS53 KARX 152201
SVSARX
Severe Weather Statement
National Weather Service La Crosse WI
501 PM CDT Wed Jun 15 2022
WIC057-152210-
/O.CAN.KARX.TO.W.0016.000000T0000Z-220615T2230Z/
Juneau WI-
501 PM CDT Wed Jun 15 2022
...THE TORNADO WARNING FOR EAST CENTRAL JUNEAU COUNTY IS CANCELLED...
The tornadic thunderstorm which prompted the warning has moved out
of the warned area. Therefore, the warning has been cancelled.
A Tornado Watch remains in effect until 1000 PM CDT for central
Wisconsin.
LAT...LON 4380 8990 4381 8990 4382 8991 4384 8992
4385 8994 4392 8995 4400 8981 4380 8980
TIME...MOT...LOC 2200Z 237DEG 43KT 4389 8986
$$
WIC001-152230-
/O.CON.KARX.TO.W.0016.000000T0000Z-220615T2230Z/
Adams WI-
501 PM CDT Wed Jun 15 2022
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 530 PM CDT FOR CENTRAL
ADAMS COUNTY...
At 500 PM CDT, a confirmed tornado was located near Adams, or near
Friendship, moving northeast at 45 mph.
HAZARD...Damaging tornado and quarter size hail.
SOURCE...Weather spotters confirmed tornado.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
This tornado will be near...
Friendship around 505 PM CDT.
Adams around 510 PM CDT.
Other locations impacted by this tornadic thunderstorm include
Highway 13 And County E, White Creek, Castle Rock and The Town Of
Quincy.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
To repeat, a tornado is on the ground. TAKE COVER NOW! Move to a
basement or an interior room on the lowest floor of a sturdy
building. Avoid windows. If you are outdoors, in a mobile home, or in
a vehicle, move to the closest substantial shelter and protect
yourself from flying debris.
&&
LAT...LON 4380 8990 4381 8990 4382 8991 4384 8992
4385 8994 4392 8995 4400 8981 4380 8980
TIME...MOT...LOC 2200Z 237DEG 43KT 4389 8986
TORNADO...OBSERVED
MAX HAIL SIZE...1.00 IN
$$
RieckWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS La Crosse, WI wrote its last area forecast discussion before this tornado warning went out at Jun 15, 3:33 PM CDT, 1 hour 14 minutes earlier.
Area forecast discussion, Jun 15, 3:33 PM CDT, 1 hour 14 minutes before
Area Forecast Discussion National Weather Service La Crosse WI 333 PM CDT Wed Jun 15 2022 .DISCUSSION...(This evening through Wednesday) Issued at 332 PM CDT Wed Jun 15 2022 Key Messages: - Severe potential late this afternoon into this evening - Windy conditions Thursday - Hot conditions Sunday into early next week his evening into Thursday Latest water vapor satellite imagery shows vigorous shortwave trough embedded southwest flow aloft over the eastern Dakotas/western Minnesota. Out ahead of the shortwave trough...showers/storms have begun to redevelop over much of Minnesota and western Wisconsin...per latest mosaic radar. Latest SPC analysis indicate southwest/central Wisconsin and northeast Iowa have begun to have no surface convective inhibition and surface based CAPE of 3000 to 4500 j/kg. In combination...of decent low level 0-1km shear...approximately 10 to 20 knots...and effective shear of 40 to 50 knots. Storms are expected to be severe this afternoon and into early this evening. With decent low level shear and deep shear over the forecast area...main threats will be tornadoes...damaging winds and large hail. Locally heavy rain will also be possible...with precipitable water values of 1.5 to 2 inches across the area. Shortwave trough and associated surface features will track east of the region tonight into Thursday. This will allow for drier airmass to advect into the region. Subsidence behind the shortwave trough/pressure gradient tightens behind surface front and winds mixing down aloft will increase wind speeds of 20 to 25 mph and gusts 35 to 40 miles per hour possibly...as bufkit soundings show top of mix layer winds to be 35 to 38 knots across the northern portions of the forecast area. Friday into Saturday Surface ridge builds into the Upper Great Lakes Region/Upper Mississippi River Valley Friday into Saturday and provide dry weather and more comfortable temperatures across the forecast area. High temperatures are expected to be in the upper 70s to lower 80s. Main forecast concerns Saturday night into Wednesday are hot conditions Monday into Tuesday. The 15.12z GFS/ECMWF are in decent agreement building upper level ridge into the central United States Monday into Tuesday. 925mb temperatures will warm to plus 22 to plus 25 degrees celsius and the 15.00z NAEFS indicate plus 2 to plus 2.5 standard temperature anomalies over the forecast area. High temperatures are expected to climb into the upper 80s to middle 90s Monday into Tuesday. A couple of shortwave energy overtopping the upper level ridge will flatten the upper level ridge Tuesday night into Wednesday. These pieces of energy will provide a small chance of showers/storms late Tuesday into Wednesday across much of the forecast area. && .AVIATION...(For the 18Z TAFS through 18Z Thursday afternoon) Issued at 1233 PM CDT Wed Jun 15 2022 Main taf concerns are showers and thunderstorms to impact the taf sites this afternoon. Then windy conditions Thursday. A cold front will track across the area this afternoon. Showers/storms are expected along the front and impact the taf sites this afternoon. However...the showers/storms will impact RST taf early to middle of the afternoon and move east of the taf site by 20-21z timeframe. Expect the showers/storms to impact the LSE taf site through 23z. Storms could be severe this afternoon. MVFR or IFR conditions are expected in the heavier/stronger showers/storms. Behind the cold front clearing skies and drier airmass is expected to filter into the region. Low level wind shear will be possible after 10z to around 14z at taf sites. Winds will mix down from aloft after 14z and gusts up to 35 knots late in the taf period. && .HYDROLOGY... Issued at 332 PM CDT Wed Jun 15 2022 With a couple of rounds of convection in the last couple of days...any additional heavy rainfall late this afternoon into this evening could cause flash flooding. Airmass is very moist and precipitable water values are 1.5 to 2 inches across the forecast area. Areas that have been affected by higher amounts in the previous couple of days will be more susceptible to flash flooding. && .ARX WATCHES/WARNINGS/ADVISORIES... WI...NONE. MN...NONE. IA...NONE. && DISCUSSION...DTJ AVIATION...DTJ HYDROLOGY...DTJ
Hazardous weather outlook, Jun 15, 12:33 PM CDT, 4 hours 14 minutes before
Hazardous Weather Outlook National Weather Service La Crosse WI 1233 PM CDT Wed Jun 15 2022 IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-WIZ017-029- 032>034-041>044-053>055-061-162145- Mitchell-Howard-Winneshiek-Allamakee-Floyd-Chickasaw-Fayette- Clayton-Wabasha-Dodge-Olmsted-Winona-Mower-Fillmore-Houston- Taylor-Clark-Buffalo-Trempealeau-Jackson-La Crosse-Monroe-Juneau- Adams-Vernon-Crawford-Richland-Grant- 1233 PM CDT Wed Jun 15 2022 This Hazardous Weather Outlook is for portions of southeast Minnesota...northeast Iowa...and southwest into central Wisconsin. .DAY ONE...This Afternoon and Tonight Severe storms are likely this afternoon through early evening. Hazards include very large hail, tornadoes, damaging winds, and heavy rain. Strong tornadoes are possible, especially across southwest and central Wisconsin. Localized flash flooding could occur. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed this afternoon. .EMERGENCY MANAGEMENT COORDINATION... No webinar is scheduled.
In the hours before
Local storm report, Jun 15, 12:34 PM CDT, 4 hours 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
1234 PM CDT WED JUN 15 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1233 PM HEAVY RAIN RICEVILLE 43.36N 92.55W
06/15/2022 M1.80 INCH MITCHELL IA PUBLIC
&&
EADLocal storm report, Jun 15, 12:43 PM CDT, 4 hours 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
1243 PM CDT WED JUN 15 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1241 PM TSTM WND DMG 4 SSE LA CROSSE 43.77N 91.22W
06/15/2022 LA CROSSE WI BROADCAST MEDIA
NUMEROUS TREES AND BRANCHES DOWN, INCLUDING
ONE LARGE TREE UPROOTED.
&&
EADLocal storm report, Jun 15, 12:53 PM CDT, 3 hours 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
1253 PM CDT WED JUN 15 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1252 PM HEAVY RAIN 1 N TOMAH 44.00N 90.50W
06/15/2022 M0.40 INCH MONROE WI AMATEUR RADIO
&&
EADSpecial weather statement, Jun 15, 2:15 PM CDT, 2 hours 32 minutes before
Special Weather Statement National Weather Service La Crosse WI 215 PM CDT Wed Jun 15 2022 IAZ010-011-029-030-MNZ096-WIZ041-042-053-054-152100- Winneshiek-Allamakee-Fayette-Clayton-Houston-La Crosse-Monroe- Vernon-Crawford- Including the cities of Decorah, Waukon, Oelwein, Elkader, Caledonia, La Crosse, Sparta, Tomah, Viroqua, and Prairie Du Chien 215 PM CDT Wed Jun 15 2022 ...Severe Thunderstorms Risk Now Increasing... Conditions suggest that over the next two hours, severe thunderstorms will rapidly develop along a broad swath of counties near the Mississippi river, mainly south of La Crosse initially. The potential for tornadoes, large hail, and damaging wind will increase as the afternoon wears on. Some strong tornadoes may also occur. These thunderstorms will continue to move east into other portions of western and central Wisconsin through late afternoon. Be prepared and have two weather sources. Go to the basement or an interior room without windows if a tornado warning is issued for your area. Baumgardt
Local storm report, Jun 15, 3:49 PM CDT, 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
349 PM CDT WED JUN 15 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0343 PM TSTM WND GST PATCH GROVE 42.94N 90.97W
06/15/2022 M65 MPH GRANT WI FIRE DEPT/RESCUE
ALSO REPORTED PEA SIZE HAIL.
&&
EADLocal storm report, Jun 15, 4:19 PM CDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
419 PM CDT WED JUN 15 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0412 PM TSTM WND DMG 6 NNE WILTON 43.90N 90.49W
06/15/2022 MONROE WI AMATEUR RADIO
TREES DOWNS BLOCKING ROAD AT COUNTY A AND
STATE HIGHWAY 131.
&&
EADThe office that day
Everything else NWS La Crosse, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 15, 2:39 AM CDT | Special Weather Statement | ARX | Jackson | 36 min |
| Jun 15, 2:43 AM CDT | Severe Thunderstorm Warning | ARX | Clark, Jackson | 32 min |
| Jun 15, 11:48 AM CDT | Special Weather Statement | ARX | La Crosse | 42 min |
| Jun 15, 12:20 PM CDT | Special Weather Statement | ARX | Monroe | 55 min |
| Jun 15, 3:17 PM CDT | Severe Thunderstorm Warning | ARX | La Crosse, Monroe, Vernon | 43 min |
| Jun 15, 3:44 PM CDT | Severe Thunderstorm Warning | ARX | Crawford, Grant | 28 min |
| Jun 15, 3:50 PM CDT | Severe Thunderstorm Warning | ARX | Richland, Vernon | 40 min |
| Jun 15, 3:54 PM CDT | Severe Thunderstorm Warning | ARX | Adams, Juneau, Monroe | 81 min |
| Jun 15, 3:59 PM CDT | Tornado Warning | ARX | Adams, Juneau, Monroe | 61 min |
| Jun 15, 4:07 PM CDT | Tornado Warning | ARX | Vernon | 38 min |
| Jun 15, 4:21 PM CDT | Tornado Warning | ARX | Jackson | 10 min |
| Jun 15, 4:27 PM CDT | Tornado Warning | ARX | Juneau | 33 min |
| Jun 15, 4:35 PM CDT | Tornado Warning | ARX | Richland | 40 min |
| Jun 15, 4:40 PM CDT | Tornado Warning | ARX | Grant, Richland | 26 min |
| Jun 15, 4:56 PM CDT | Severe Thunderstorm Warning | ARX | Adams | 34 min |
| Jun 15, 4:58 PM CDT | Severe Thunderstorm Warning | ARX | Adams, Juneau | 32 min |
| Jun 15, 5:04 PM CDT | Tornado Warning | ARX | Adams | 41 min |
Nearby
Tornado Warnings in Wisconsin, 2022Every tornado warning in 2022Tornadoes in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.